Neurology Expert Forum
epidural injection, complication
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

epidural injection, complication


  dear sir
      I was searching "caudial - injection" becuse of severe constipation
  brought on by what i believe to be the caudial injection I had done approx.
  8 weeks ago.  its been hell.  fist  I had head ache and vomitingand diarea (diarrhea), starting
  1 day latter for wich I recieved two blood patches within the following week.
      I then stoped having bowel movements.  the physician told me that its been becuse of pain killers.  I've taken pain killers for many, many years.
     I was directe to get flushed out i.e delcolax oral, suppository,and magnisium
  citrate all in 6 hours. and the use senocote daily.
     it still isn't working, I used enemas for the last four days to keep things moving.  My guts are in constint disstress. and have lost about 8
  pounds.  Have tried to add digestive enzymes and acidophlius from health food store. vary little help there. I take calcium, vit c,and a multiple
  vit. and fresh fruit.  
       The pain clinic has told me my head ache and vomiting was due to a punctur causing spinal fluid lose.  and my constipation could not be related to an epidural injection, and was certianly becuse of the pain
  medication.
      Please let me know where I could find any information on this " apparently rare" problem that I am having.  this is the first time I've
  been to this site, and hope I can get back here.  
      
                                               thank you
                                                     Don
________________
________________
Dear Don,
An occasional complication from a spinal epidural is puncturing the dural sac causing a persistent leak of spinal fluid.  This is what caused your headaches and nausea.  When the headaches are persistent, signifying continued leak of spinal fluid, a blood patch may be performed.
Epidural spinal injections do not commonly cause constipation.  The stress associated with the event and pain killers are likely more apt to cause your constipation.  Seemingly minor events can easily throw off the bowel habits of an elderly person.  You have been doing the right thing in terms of treating the constipation.  What is common after an event like this is that it can take some days to a week or two with stool softeners, fiber, enemas, etc., before some patients get back to their routine bowel habits.
Give it some time.
If you remain persistently constipated or experience continued nausea and vomiting, notify your physician.
Good luck.







Related Discussions
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank